Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 374, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 8, 2005, 3:19 AM CDT for Stutsman County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 3:19 AM CDT (08:19 UTC)
- Expired
- Sep 8, 2005, 4:13 AM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 134 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080819 SVRBIS NDC093-080915- /O.NEW.KBIS.SV.W.0374.050908T0819Z-050908T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 415 AM CDT * AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MEDINA...OR ABOUT 25 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUCHANAN AROUND 405 AM CDT 9 MILES SOUTHWEST OF SPIRITWOOD LAKE AROUND 415 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4705 9935 4687 9931 4694 9853 4720 9861 $$ LM
2 follow-up statements
000 WWUS53 KBIS 080843 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 343 AM CDT THU SEP 8 2005 NDC093-080915- /O.CON.KBIS.SV.W.0374.000000T0000Z-050908T0915Z/ STUTSMAN ND- 343 AM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 AM CDT FOR CENTRAL STUTSMAN COUNTY... AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES EAST OF MEDINA...OR ABOUT 17 MILES WEST OF JAMESTOWN...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF BUCHANAN AROUND 410 AM CDT LAT...LON 4705 9935 4687 9931 4694 9853 4720 9861 $$ LM
000 WWUS53 KBIS 080913 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT THU SEP 8 2005 NDC093-080923- /O.CAN.KBIS.SV.W.0374.000000T0000Z-050908T0915Z/ STUTSMAN ND- 413 AM CDT THU SEP 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STUTSMAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4705 9935 4687 9931 4694 9853 4720 9861 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:15 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 8, 3:15 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU SEP 8 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST HIGHLIGHT/CHALLENGE CONTINUES TO BE CONVECTIVE POTENTIAL THROUGH THE SHORT TERM. CURRENTLY...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA WITH ACTIVE WARNINGS. THESE STORMS ARE BEING TRIGGERED FROM A SHORT WAVE EMBEDDED IN THE WESTERLY ZONAL FLOW. EXPECT THESE STORMS TO CONTINUE MOVING EASTWARD AND SHOULD BE OUT OF THE AREA BY SUNRISE. WILL KEEP LOW POPS IN FAR SOUTHEAST FOR ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY. THE ATMOSPHERE REMAINS UNSTABLE WITH GOOD MOISTURE ADVECTION AND SUPPORTIVE SHEAR FOR ANOTHER ROUND OF STRONG THUNDERSTORMS THIS EVENING AND OVERNIGHT. WITH CAP IN PLACE WILL SEE ELEVATED STORMS INITIALLY BEFORE BECOMING MORE SURFACE BASED LATER ON IN THE EVENING. THERE ARE ALSO SOME WEAK VORT MAXES MOVING THROUGH THE REGION THAT MAY HELP IN INITIATING STORM ACTIVITY. SAME STORY ON FRIDAY EVENING AND OVERNIGHT INTO SATURDAY MORNING AS SURFACE TROUGH BEGINS MOVING THROUGH WESTERN/CENTRAL ND AND STRONG SHORT WAVE ENERGY IS ADVECTED NORTHEAST INTO THE NORTHERN PLAINS. FOR NOW KEPT SLIGHT CHANCE POPS AS THERE IS A STRONG CAP AND ALSO LATEST GFS AND NAM ARE HAVING TIMING ISSUES...NAM BRINGS THE SURFACE TROUGH THROUGH FASTER THAN THE GFS. WILL NEED TO INCREASE/DECREASE POPS LATER ONCE THINGS BECOME MORE CLEAR. MADE NO CHANGES TO POP/WX AFTER 12Z SAT...KEPT SLIGHT CHANCE IN FOR SATURDAY MORNING/AFTERNOON AND DRIED THINGS OUT AFTER 0Z SUNDAY. MADE LITTLE CHANGES TO TEMP GRIDS. WARM TODAY...WARMER FRIDAY...THEN COOLING THINGS OFF FOR SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY SHORT WAVES IN SOUTHWEST FLOW WILL CAUSE PERIODS OF CONVECTIVE PRECIPITATION UNTIL FLOW BECOMES ZONAL ON WEDNESDAY. A SLIGHT CHANCE OF PRECIP WAS ADDED TO THE FORECAST MONDAY...OTHERWISE NO SIGNIFICANT CHANGE TO FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/LM
Hazardous weather outlook, Sep 7, 4:39 AM CDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED SEP 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 439 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Sep 8, 3:01 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL STANTON 47.32N 101.38W
09/08/2005 1.00 INCH MERCER ND LAW ENFORCEMENT
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 39 min |
| Sep 8, 1:27 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 48 min |
| Sep 8, 2:07 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 53 min |
| Sep 8, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 45 min |
| Sep 8, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 53 min |
| Sep 8, 3:37 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 38 min |
| Sep 8, 4:01 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.